Hail, Lincoln
- When
- August 25, 7:15 AM CST
- Where
- Lincoln County, 8 mi NE of Wallace
- Measured
- 1.25 in hail
- Property damage
- $5,000
- Crop damage
- $25,000
- Reported by
- Public
- Coordinates
- 40.912, -101.062
Thunderstorms over Southwest Nebraska produced nickel to golf-ball sized hail over Lincoln County during the morning hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Thunderstorms over Southwest Nebraska produced nickel to golf-ball sized hail over Lincoln County during the morning hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 25, 4:50 AM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
550 AM CDT SAT AUG 25 2007
.SHORT TERM...
DENSE FOG APPEARED TO BE SPREADING NORTHWARD AND WESTWARD...SO
WE ARE UPDATING FOR A DENSE FOG ADVISORY IN CENTRAL AND SOUTHWEST
NEBRASKA THIS MORNING. FOG SHOULD LIFT FAIRLY QUICKLY AFTER SUNRISE.
&&
.PREVIOUS DISCUSSION...
.SYNOPSIS...
THE UPPER RIDGE WILL STRENGTHEN AND BUILD EASTWARD IN THE NEAR
TERM RETURNING SEASONABLE TEMPERATURES TODAY AND ABOVE NORMAL
READINGS THROUGH MONDAY.
&&
.DISCUSSION...
IN THE NEAR TERM (TODAY THROUGH MONDAY) STRATUS DEVELOPING SLOWLY
AT 08Z AS ISOLATED CONVECTION HAS FORMED IN THE FAR SOUTHWEST.
THE GAP BETWEEN TEMPERATURE AND DEWPOINT SPREAD HAS CLOSED WITH
STRATUS TO CONTINUE FORMING THROUGH DAYBREAK WITH LOCALIZED AREAS
OF FOG TO IMPACT AREAS THROUGH 15Z. ISOLATED STORMS HAVE DEVELOPED
IN THE FAR SOUTHWEST AND SHOULD MOVE SOUTHEAST THROUGH 6 AM CDT AS
DISTURBANCE MOVES SOUTHEAST. THE RETURN FLOW AROUND THE SURFACE
HIGH WILL THEN SEND MOISTURE NORTHWARD FOR LATE NIGHT...EARLY
MORNING STRATUS AND FOG DAILY THROUGH MONDAY. THE STRATUS WILL
HOLD TEMPERATURES TO A SLOW CRAWL WHILE DAYTIME HEATING WILL
CREATE UNSTABLE CONDITIONS IN THE FAR WEST TODAY AS THE UPPER
RIDGE BUILDS EASTWARD. AN ISOLATED STORM MAY DEVELOP WITH PEAK
HEATING ACROSS THE WESTERN PANHANDLE BUT WITHOUT A SIGNIFICANT
DISTURBANCE ATTM WILL MAINTAIN LOW POPS WITH CONVECTION TO BE
INHIBITED EAST OF THE HIGH PLAINS. SUNDAY AND MONDAY THE H85
THERMAL RIDGE EXTENDS WELL NORTH ACROSS THE DAKOTAS TO INHIBIT
CONVECTION UNTIL LATE MONDAY AS THE FRONT PUSHES SOUTHEAST BY
EVENING. TEMPERATURES TREND UPWARDS DAILY THROUGH MONDAY INTO THE
90S. MODELS ARE SIMILAR THROUGH MONDAY WHEN A COLD FRONT PUSHES
SOUTHEAST ACROSS THE FORECAST AREA BY EVENING. FOLLOWED GUIDANCE
NUMBERS WITH SOME CONCERN MONDAY ON TEMPERATURES WITH FRONTAL
POSITION TO CAUSE SOME LEEWAY ON HOW HOT READINGS MAKE IT FOR THE
DAY.
FOR THE LONG/TERM (MONDAY NIGHT THROUGH THURSDAY) THE SURFACE
BOUNDARY HANGS ACROSS THE SOUTHWEST WITH RETURN FLOW AND
INCREASING CONVERGENCE ACROSS NEBRASKA TO BRING AN INCREASE CHANCE
FOR PRECIPITATION TUESDAY INTO WEDNESDAY WITH TEMPERATURES DROPPING
BACK TO NORMAL READINGS FOR THE MONTH.
&&
.AVIATION DISCUSSION...
THERE IS STILL MOISTURE TRAPPED IN THE BOUNDARY LAYER AS
REFLECTED IN THE 50-55F DEWPOINTS. RADIATIONAL COOLING SHOULD BRING
AT LEAST PATCHY MIST FOG REDUCING VISIBILITY TO INSTRUMENT FLIGHT
CONDITIONS. THIS IS WELL SUPPORTED BY THE VALENTINE AND NORTH PLATTE
MODEL OUTPUT STATISTICS (MOS)...BUT NOT SO WELL BY CONDITIONAL
CLIMATOLOGY. IN FACT...MOS SHOWS METEOROLOGICAL CONDITIONS WELL
BELOW THE THRESHOLD FOR LIMITED INSTRUMENT CONDITIONS IN NORTH
PLATTE AND VALENTINE. THE LOW/BOUNDARY LAYER RELATIVE HUMIDITY
FORECASTS INDICATE THAT THE INSTRUMENT CONDITIONS ARE MOST LIKELY IN
VALENTINE. IN ANY SCENARIO...THE WESTERN LEGS OF TWEB ROUTES
098...264...274 WILL HAVE AT LEAST PATCHES OF VISIBILITY BELOW
3SM AND POSSIBLY CEILINGS BELOW 1000 FEET.
&&
&&
.LBF WATCHES/WARNINGS/ADVISORIES...DENSE FOG ADVISORY
NEZ022-035>038-056>059-069>071.
&&
TLK/JRSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 601 AM CDT SAT AUG 25 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-261115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 601 AM CDT SAT AUG 25 2007 /501 AM MDT SAT AUG 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. DENSE FOG IN CENTRAL AND SOUTHWEST NEBRASKA IS EXPECTED TO LIFT OUT BY LATE MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE POSSIBLE IN WESTERN AND NORTH CENTRAL NEBRASKA EACH DAY BEGINNING MONDAY EVENING AND CONTINUING THROUGH WEDNESDAY NIGHT. A FRONT AND DRY LINE COMBINATION WILL SETTLE IN OVER NEBRASKA AGAIN MONDAY. CONVERGENCE AND INSTABILITY ALONG THOSE SYSTEM COMPONENTS WILL RESULT IN AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS OVER WESTERN AND NORTH CENTRAL NEBRASKA MONDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
The North Platte radar (KLNX), 123 km away, was scanning. The volume nearest the first event began at 13:13 UTC.
3 hail. Local standard time, as filed.
A strong thunderstorm produced up to golf ball size hail. Hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51784, 51785, 51787.